My Skin Woes

Today I realised that I hadn’t really explained the issues I’ve had and have had in regards to my skin and acne. So I will briefly outline where I’m at with my skin!

  • Pre-Roaccutane (Teens)

bad skin 2

Before taking roaccutane I had acne all over my face, including white heads and cystic acne. They were not specific to certain areas of my face they were just everywhere! I would say the acne was worst (biggest and most painful) on my cheeks and around my jaw line. At this point I would say that my skin was oily. In hindsight, I also now recognise a lack of a proper skin care routine probably exacerbated this dire situation.

  • During Roaccutane (19-20)

clear skinDuring roaccutane, my skin was completely clear of active spots, however I still had some blackheads around my nose (the general T-zone area). At this point I would describe the skin on my cheeks and forehead as normal (neither oily or dry), and the skin around my nose and mouth as extremely dry, but that is to be expected as a side effect of roaccutane.

  • Post-Roaccutane (20+)

afterAfter roaccutane, once the acne returned, my forehead has remained clear, and I still have blackheads around my T-zone. The acne that has returned is predominantly on my cheeks, jaw line, chin and around my mouth, with the occasional white head on my forehead or in-between my eyebrows?? I would now say that the skin on my forehead, cheeks and nose is oily, and the skin around my mouth and nose still remains fairly dry.

  • Allergies

After taking roaccutane I seem to have developed some allergies, I have never medically confirmed a link between the medication and this, or whether it is just a part of getting older and life, I just think it can’t be a coincidence that they appeared just after finishing the course of treatment. The first allergy I became aware of was during the coconut oil hype. I purchased it eager to slather it on my skin, hair and in cooking. I first tried it for moisturising after shaving my legs, and my legs felt like they were immediately on fire, within seconds I developed an intense rash and had to quickly jump in the shower to get it off. Another issue which I had not had previously is with certain nuts. I have eaten nuts for years, however after taking roaccutane, if I consumed cashew nuts or walnuts, my chest became tight and I often developed a rash on my face and neck. These are just a couple of allergies I seemed to have developed.

See you next time

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s